Results 1 to 4 of 4
  1. #1
    Join Date
    Feb 2010
    Posts
    80

    Loss of appetite

    I have been on Celexa for about 2 weeks now, and no terrible side effects. However I seem to have lost my appetite! Has anyone else had this happen? Does your appetite come back?

    I am thin to begin with and I worry about losing any more weight (I guess it's a good problem to have, but also, losing your taste for food kinda sucks)

  2. #2
    Join Date
    Jan 2012
    Posts
    609

    Re: Loss of appetite

    Hi
    Yes I had this issue too. It will all come back. Try eating little and often and very plain food.

    Good luck x

  3. #3
    Join Date
    Jan 2017
    Posts
    2,168

    Re: Loss of appetite

    Quote Originally Posted by coastgirl View Post
    However I seem to have lost my appetite! Has anyone else had this happen? Does your appetite come back?
    Loss of appetite isn't uncommon, nor is the opposite. In fact weight gain is the more common AD side-effect, although citalopram is less likely to affect weight, either way, than some of the other SSRIs/SNRIs.

    The organ which makes and uses most of the body's serotonin isn't the brain, it is only a minor player accounting for less than 2%, but the enteric nervous system (ENS), the mini brain which controls the gut (and to varying extents also the heart, lungs, even the main brain). It makes about 50 times as much serotonin as the brain and can therefore be even more affected initially by serotonergic ADs. This usually resolves within a few weeks as the body responds to the extra serotonin activity by downregulating its synthesis and expression, but could return for a short while after dose increases.

    Until your appetite returns I agree with Kendra, small, nutritious meals, more often is a good option, and maintain your fluids levels too.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  4. #4
    Join Date
    May 2010
    Posts
    302

    Re: Loss of appetite

    Hi

    yes I recently restarted Citalopram and my stomach was off definitely for first 2-3 weeks, now I m back to munching on chocolate and all sorts , so it will pass for sure. Just the initial side effect .

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Health anxiety - loss of appetite & weight loss
    By Dan21 in forum Health Anxiety
    Replies: 9
    Last Post: 21-08-19, 18:28
  2. Weight loss and appetite loss is scaring me
    By Healthanxietysuffere in forum Health Anxiety
    Replies: 4
    Last Post: 29-01-18, 01:37
  3. Health anxiety, loss of appetite and weight loss
    By Supremeteam in forum Health Anxiety
    Replies: 10
    Last Post: 15-01-18, 03:34
  4. Loss of Appetite :'(
    By KieranH960 in forum Health Anxiety
    Replies: 2
    Last Post: 08-01-14, 00:13
  5. Anxiety, Loss of appetite and weight loss
    By angelique in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 3
    Last Post: 30-01-11, 06:52

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •